Last reply 2 weeks ago
Allergy after contrast

Hello,

I did MRI last night brain with whole spine – with contrast.

– I felt it was to much annoying as a shooting gun lol scary laughs all sort of scary loud MRI sounds –

regardless this afternoon after my cup of coffee I noticed a bumb in mu mouth not first time so I ignored
but now my chest is so allergic.
It started at 10 or 11 pm. could it be bec of contrast or the eggs I’ve had for breakfast :p
how to stop contrast allergy?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


nutshell88
2 weeks ago

oh and for the first time I used a pain killer last night I couldnt sleep out of burning below my feet and legs so I applied litl voltaren gel on them the spasm and burning eased then I slept I took shower today not right after contrast I was so stressed if that could be one of the reasons


itsmewithms
2 weeks ago

I just looked it up on Google of 21,000 asked there were 36 reactions: mild nonallergic reactions (15 patients with nausea or vomiting), mild reactions resembling allergy (12 patients with hives, diffuse erythema, or skin irritation), moderate reactions resembling allergy (seven patients with respiratory symptoms), and life-threatening reactions resembling allergy (two patients with severe chest tightness, respiratory distress, and periorbital edema).

Eleven of these 36 patients who had adverse reactions also had an unusual local reaction of skin discomfort in the extremity through which gadolinium was injected. Four of the 36 patients with adverse reactions had histories of adverse reactions to iodinated contrast media.

They always ask me if I’m allergic to the contrast but never asked how common that is or what the symptoms are…now I know. I’d call in your nurse line if it sounds like the above, especially if it is an issue for you sleeping or being comfortable.


itsmewithms
2 weeks ago

googled Adverse reactions to gadolinium contrast media


nutshell88
2 weeks ago

@itsmewithms

20hrs up
meh tired really -.-
there’s sldo red line in my eye snd brhind it
allery in the right side of my mouth too

first thinh i felt so msny tiny colorless pimples in my chest


itsmewithms
2 weeks ago

I’d call in to your Dr office and see if they think it is some sort of reaction. As I said I’ve never had reactions to MRIs or the contrast but when I was in the middle of my Ocrevus infusion was developing a slight rash on my face and they stopped the infusion and pushed some benadryl. Once the reaction was under control they continue the infusion. Sounds like this is pretty common and they were watching for it.

Another person posted that the dye may no longer be necessary with some of the newer machines that are out there. Maybe you can ask if you really need the dye if it is a problem for you. M
https://multiplesclerosisnewstoday.com/2019/03/12/need-to-know-do-i-need-contrast-dye-gadolinium-mri/
The final summary statement in the article spells it out – “Researchers concluded that scans that employ a 3T MRI* (a higher powered scanner used in research), when used in combination with new artificial intelligence techniques, are “ready to supersede routine use of contrast material in most instances of follow-up investigations of patients with MS, reducing both imaging time and cost without missing new or enlarged lesions.”

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.